Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lyrica makes me sleepy........is this normal????
    avatar
    LoriStewart posted:
    I went to the clinic on Tuesday to see what the Dr. can do about the pain I was having, and the Dr. on call said I needed an increase on my Lyrica. It has helped extremely good.

    BUT, I'm taking 300mg of it now, and it makes me VERY sleepy. Is this normal? I am no longer using the cane to walk. I feel so wonderful!!!!!!

    ( It will increase to 600mg daily in 3 weeks.)

    Lori
    Reply
     
    avatar
    MaMaTwig responded:
    Hi Lori,
    My name is Christina , Glad to hear Lyrica is working for you, I tried it and had to stop I was taking 3 75mg tabs a day, and I swelled so bad within the first month of taking them, I didn't notice any difference in my pain, I felt even worse because of all the swelling and water retention.

    I do believe sleepiness is a symptom of the medication, not to mention haveing fatique with FM. Glad to hear you are doing well.....
    CHRISTINA :)
     
    avatar
    Anjl26 responded:
    Yep, drowsiness is a normal side effect of Lyrica. Typically it will decrease as your body adjusts to the med.
    Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
     
    avatar
    Terry2228 responded:
    Wow Lori I am on lyrica now 600mg a day but still need my cane ,but have been told my FM and more that goes with it is a very bad case. Well thats me if its harder it goes to me.I get sleepy but you will have to play with the times you take it.I cant work any more so I dont have to worry as much as some one who works, I take more does in the might time to help sleelp also. Good Luck:)
    Terry
     
    avatar
    LoriStewart replied to MaMaTwig's response:
    Hi Christina:

    I'm sorry Lyrica did not work for you. What do you take now? I now know this sleepiness will go away as I get used it.

    Have a great day!
    Lori
     
    avatar
    LoriStewart replied to Anjl26's response:
    thanks for the info on the Lyrica.
    Lori
     
    avatar
    brumie_5 replied to LoriStewart's response:
    Dito on not being able to take the lyrica. I swelled all over it put so much weight on I was misterable and thats when my kidneys started acting up. Do not know if it was a fluke or if it caused it but either way the lyrica was awful for me. Yes i also slept a lot.
     
    avatar
    fibroKimber responded:
    wow, thats a lot! yes, fatigue is a big side effect of lyrica... i had to decrease the amount i take because of it. i only take 50mg in a.m. because the fatigue during the day was extreme when i was on 75 in a.m. I take 125mg/day (the 50 in a.m. plus 75mg in p.m.) Maybe if i took more my pain would decrease but I think i would be sleepwalking through my day! As is i drink coffee pretty much all day long and still the fatigue all day is debilatating.

    Good luck to you! Let us know how the change in dosage works for you
     
    avatar
    teknosmoker responded:
    Lori - I know this is a 3 year old thread, but hope you have found the relief from pain that you need.
    I just started taking Lyrica after back the pain/recovery from surgery (hemi-laminectomy & partial discectomy). My pain has prevented me from being able to sit in a chair, drive or work. I have been on Lyrica for about 10 days or so. Initially, 50mg, twice daily. Saw my surgeon 3 days ago & he increased my evening dose to 100 mg (so 50 mg in the morning & 100 mg at bedtime).

    I have finally been able to sit for the first time since the surgery, but have become EXTREMELY sleepy. If I lay down & close my eyes any time of day, I fall asleep. It has also helped my with my GAD (generalized anxiety disorder) and I've had a much more positive outlook on life.

    Hopefully this side effect will pass in time, as Lyrica has helped me more than:

    1.) Narcotics like Dilauded (hydromorphone) & Oxycodone.
    2.) Muscle relaxants (Balcofen).
    3.) Steriods (both injections and oral methalprednisone dose pack).
    4.) Gabbapentin - Lyrica's predecessor (not sure why Lyrica helps, but the Gabbapentin/Neurontin did not...).

    By the way, I am also taking Celebrex 1 x per day as an anti-inflammatory, Omeprazole for GERD and Diazapam for GAD (as well as muscle relaxant properties for pain). Also doing physical therapy 3 times a week.

    I'm not really religious, but pray that this side effect passes, so that I can have my life back!


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.